Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Having rashes on hips. Looks like shingles. Not having pain. What is the problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Hi, My name is XXXXXX i have a red rash partially above hips, it looks like a row of stitches does not itch, but i do have lower back pain. it looks like Shingles but symptoms do not fit. can you diagnose problem.....Many Thanks
Posted Sat, 18 Aug 2012 in Skin Hair and Nails
Answered by Dr. Chakravarthy Mazumdar 5 hours later

I could possibly think of petechial rash upon this description. This is not itchy, reddish brown, stitch like, not raised above the surrounding normal skin. The description is not suiting shingles which is definitely itchy and raised above the normal skin.

Petechial rash do not relate to the back pain. You are right you should take your doctor's opinion before starting any supplements. This rash could be because of multiple drugs that you take. Few drugs that you take can interfere with other's metabolism like Aspirin, Tetracycline, simvastatin.

If the culprit drug can be stopped this rash shall disappear.

Let me know if you have any further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor